Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Azathioprine and Allopurinol cause joint pain?

My husband has been taking azothiaprim & allopurinal to treat his active crohn s disease. He has developed painful joints, shortness of breath, fatigue, painful calves, noise in ears, noticable heartbeats/ pulse, and loss of skin color/ pallor from head to toe, some decrease in appetite. He has discontinued the allopurinal, but has not experienced improvement in symptoms yet. What causes the pallor/ pale skin & other symptoms & is this reaction expected to improve with discontinuatiin of the drug?
Mon, 23 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

I appreciate your concern.
No, they do not lead to joint pains directly.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Do Azathioprine and Allopurinol cause joint pain?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. I appreciate your concern. No, they do not lead to joint pains directly. Hope I have answered your query. Let me know if I can assist you further.